Alert archive / Missouri / Freeze Warnings in 2006

Freeze Warning 2, NWS Springfield, MO

October 13, 200615 counties in Missouri

NWS Springfield, MO issued this freeze warning at Oct 13, 2006, 7:06 AM CDT for 15 counties in Missouri. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 7:06 AM CDT (12:06 UTC)
Expired
Oct 13, 2006, 9:00 AM CDT
In force
114 min
Issued by
NWS Springfield, MO

Counties Camden County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Howell County, MO, Laclede County, MO, Maries County, MO, Miller County, MO, Ozark County, MO, Phelps County, MO, Pulaski County, MO, Shannon County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 106 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2108 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KSGF 131206
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
706 AM CDT FRI OCT 13 2006


MOZ057-058-069>071-080>083-091-092-096>098-105-131400-
/O.EXP.KSGF.FZ.W.0001.000000T0000Z-061013T1200Z/
/O.NEW.KSGF.FZ.W.0002.061013T1206Z-061013T1400Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT-
WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA
706 AM CDT FRI OCT 13 2006

...FREEZE WARNING HAS EXPIRED...
...FREEZE WARNING IN EFFECT UNTIL 9 AM CDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS EXTENDED A FREEZE
WARNING...WHICH IS NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

AN UNSEASONABLY COLD AIRMASS OVER THE REGION HAS ALLOWED
TEMPERATURES TO FALL TO NEAR OR SLIGHTLY BELOW FREEZING AS OF 700
AM. READINGS AT OSAGE BEACH AND AVA HAVE FALLEN BELOW 30 DEGREES.

TEMPERATURES WILL REMAIN IN THE MID TO UPPER 20S TO LOWER 30S IN MOST
VALLEYS AND OTHER WIND PROTECTED AREAS THIS MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

MOZ055-056-067-068-079-090-095-104-106-131315-
/O.EXP.KSGF.FZ.W.0001.000000T0000Z-061013T1200Z/
BENTON-MORGAN-ST. CLAIR-HICKORY-POLK-GREENE-CHRISTIAN-TANEY-
OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
APPLETON CITY...OSCEOLA...HERMITAGE...BOLIVAR...SPRINGFIELD...
NIXA...OZARK...BRANSON...FORSYTH...THAYER...ALTON
706 AM CDT FRI OCT 13 2006

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT...AS TEMPERATURES HAVE
RISEN ABOVE FREEZING.

$$

KSZ073-097-101-MOZ066-077-078-088-089-093-094-101>103-131315-
/O.EXP.KSGF.FR.Y.0003.000000T0000Z-061013T1200Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-CEDAR-JASPER-DADE-NEWTON-
LAWRENCE-MCDONALD-BARRY-STONE-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...EL DORADO SPRINGS...
STOCKTON...JOPLIN...CARTHAGE...GREENFIELD...NEOSHO...AURORA...
MOUNT VERNON...ANDERSON...PINEVILLE...MONETT...CASSVILLE...
KIMBERLING CITY...GALENA
706 AM CDT FRI OCT 13 2006

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT...SINCE TEMPERATURES
HAVE RISEN INTO THE MID TO UPPER 30S OVER MUCH OF THE AREA. 

$$

TERRY
1 follow-up statement
000 
WWUS73 KSGF 131406
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT FRI OCT 13 2006

MOZ057-058-069>071-080>083-091-092-096>098-105-131515-
/O.EXP.KSGF.FZ.W.0002.000000T0000Z-061013T1400Z/
MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-DENT-
WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-
INCLUDING THE CITIES OF...ELDON...LAKE OZARK...VIENNA...
OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...WAYNESVILLE...
ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...AVA...
WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA
906 AM CDT FRI OCT 13 2006

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

$$

JLT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 5:50 AM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Oct 13, 5:50 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 AM CDT FRI OCT 13 2006

.DISCUSSION...

AN UNSEASONABLY COLD AIR MASS HAS SETTLED INTO THE REGION AS
ADVERTISED. 00Z KSGF SOUNDING LOOKS TO BE ABOUT MONTH (AT LEAST )
AHEAD OF THE CLIMATOLOGICAL SCHEDULE WITH 850MB TEMPERATURES OF
MINUS ONE DEG C. AWOS/ASOS/MESONET SITES INDICATE THAT TEMPERATURES
HAVE MADE IT TO NEAR FREEZING IN MANY AREAS MOST NOTABLY KAIZ/KVIH.
SOME MESONET SITES OUTSIDE THE FREEZE ADVISORY ARE ALSO NEAR
FREEZING. TERRAIN NO DOUBT PLAYING A BIG PART IN HOW LOW
TEMPERATURES AT ANY PARTICULAR STATION WILL GO.

MAIN CONCERNS ARE A FROST/FREEZE AGAIN TONIGHT...AND RAIN CHANCES
LATE IN THE WEEKEND INTO MONDAY.

SYNOPTICALLY...COLDEST AIR ASSOCIATED WITH THE MASSIVE UPPER TROUGH
OVER THE EASTERN CONUS AND CANADA WILL START TO SHIFT EAST. 850MB
TEMPERATURES SHOULD START TO EASE BACK UP TODAY...AND WITH A FAIR
AMOUNT OF SUNSHINE (MAYBE SOME MID CLOUDS AT TIMES)...WE SHOULD
REBOUND INTO THE 60S IN MOST AREAS...WITH SOME UPPER 50S OVER MID
MISSOURI. A SURFACE RIDGE NOW ACROSS NEB/EASTERN KS WILL MOVE INTO
THE REGION TONIGHT WITH NEAR IDEAL RADIATION COOLING ASSUMING PESKY
MIDLEVEL CLOUDS DONT BECOME TOO WIDESPREAD. TEMPERATURES WILL BE A
FEW DEGREES WARMER THAN TONIGHT...BUT MAY TOUCH FREEZING OVER
CENTRAL MO. CERTAINLY THERE IS FROST POTENTIAL...IF NOT A FREEZE
AGAIN AT THE VERY LEAST. WILL BRIEF DAYSHIFT AND HAVE THEM LOOK AT
THE POSSIBILITY OF ANOTHER FROST/FREEZE NPW TONIGHT.

CUTOFF ALONG THE CA COAST IS STILL PROGGED TO GET PICKED UP BY A
SHORTWAVE MOVING EAST THROUGH THE GULF OF ALASKA INTO BRITISH
COLUMBIA EARLY NEXT WEEK. GFS ENSEMBLES WERE ALL OVER THE PLACE WITH
THE EASTWARD PROGRESS WITH THIS SYSTEM...BUT THE 00Z RUNS OF THE
OPERATIONAL GFS AND ECMWF HAVE COME INTO GOOD AGREEMENT IN OPENING
UP THE SYSTEM AND MOVING IT QUICKLY EAST THROUGH AR/SOUTHERN MO LATE
MONDAY. IN THE MEAN TIME...REGARDLESS OF THE TIMING OF THE UPPER
SYSTEM...THE GENERAL MODEL CONSENSUS IS TO OPEN THE GULF OF MEXICO
UP...ADVECTING LOW LEVEL MOISTURE INTO THE PLAINS LATE
SATURDAY/SATURDAY NIGHT AND INTO THE FORECAST AREA SUNDAY. HAVE
BUMPED UP RAIN CHANCES SOMEWHAT TO ACCOUNT FOR THIS MOISTURE AND
INCREASED ISENTROPIC UPGLIDE MOVING INTO THE REGION SUNDAY.
INSTABILITY LOOKS TO BE FAIRLY ANEMIC THIS FAR NORTH/EAST UNTIL THE
PASSAGE OF THE UPPER SYSTEM MONDAY.

MEDIUM RANGE MODELS REDEVELOP A SHARP UPPER RIDGE ALONG 130-140W
OVER THE GULF OF ALASKA/EASTERN PACIFIC...WITH A CORRESPONDING
STRONG DOWNSTREAM TROUGH OVER NOAM. DETAILS OF INDIVIDUAL SYSTEMS
ARE NOT REAL CLEAR....BUT AFTER A BRIEF WARMUP EARLY IN THE WORK
WEEK...TEMPERATURES MAY RETURN TO BELOW NORMAL LATE IN THE
EXTENDED...ESPECIALLY IF THE GFS IS CLOSE TO REALITY...MOVING THE
UPPER TROUGH AXIS AND COLDEST AIR INTO THE CENTRAL CONUS BY
THURSDAY. DSA

&&

.AVIATION...

FOR THE 12Z KSGF/KJLN TAFS...WITH THE EXCEPTION OF A FEW MID/HIGH
CLOUDS ROTATING AROUND THE BACK SIDE OF A LARGE POLAR VORTEX
CENTERED NORTH OF THE GREAT LAKES...EXPECT UNLIMITED CEILINGS AND
VISIBILITY THROUGH THE NEXT 24 HOURS. SURFACE WINDS SHOULD REMAIN
LIGHT FROM THE WEST TO SOUTHWEST DURING THE DAY AS SURFACE HIGH
BUILDS INTO THE ARKLATEX REGION. WENT AHEAD AND INCLUDED WIND SHEAR
AT KJLN THROUGH 15Z WITH LIGHT SURFACE WINDS AND 35KT WINDS AROUND
1700 FEET SHOWN ON THE NEODESHA PROFILER.

MMT

&&

SGF WATCHES/WARNINGS/ADVISORIES...

MO...FREEZE WARNING IN EFFECT UNTIL 7 AM ALONG AND EAST OF A LINE
FROM APPLETON CITY TO BRANSON.
FREEZE ADVISORY IN EFFECT UNTIL 7 AM WEST OF AN APPLETON CITY TO
BRANSON LINE.
KS...FREEZE ADVISORY IN EFFECT UNTIL 7 AM.

WFO SGF
Hazardous weather outlook, Oct 13, 4:48 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
448 AM CDT FRI OCT 13 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141000-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
448 AM CDT FRI OCT 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FROST WILL BE POSSIBLE LATE FRIDAY NIGHT AND EARLY
SATURDAY MORNING...MAINLY NORTHEAST OF A LINE FROM FORT SCOTT TO
BRANSON. OVERNIGHT TEMPERATURES ARE EXPECTED TO BE IN THE LOWER
AND MIDDLE 30S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY AND MONDAY. SEVERE
STORMS ARE NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

DSA

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 3:17 PM CDTFreeze WarningSGFBenton, Camden, Dent, Maries, Miller, Morgan and 2 more11 hr

Nearby

Freeze Warnings in Missouri, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.